Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Took emergency contraceptive pill after having sex. Any chance of pregnancy?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
on 10th july 2013(1 day after her period got over) me and my gf had some physical touch where my penis just touch on the outer of her vagina a little for a very small time(2 sec-4 sec max)
immediately on 11 she has taken ipill(emergency contraceptive pill) and on 16 july she had withdrawal bleed for next 3 days till 19 july .next month she got her period
on 14 aug 2013(29 days after the withdrawal bleed) and it was heavy and continued till 19aug(for 5 days incluive of 14 afternoon till 19 afternoon).in the month of september she had her periods
on 9th september(27 days from last one) and normal for 5 days ,in the month of october also she had her periods from 5 oct 2013(27 days from last one) till 9th october normal.arnd last week onwards
she was feeling little bloating near waist and her face is quite oily and even pimples came on cheek although there is no weight gain in these last three months.she had some pain near thumb and forfinger now its fine
is there still any chance of pregancy even after 4 periods (including the withdrawl bleed and 3 normal periods).Does any chance exist still ,since she hasnt missed any period in the last 3 months we have done any pregancey test,i saw online in some place that people saying they bleed for 5-6 months and still get to be sure of.
Posted Mon, 11 Nov 2013 in Birth Control
Answered by Dr. Rakesh Karanwal 24 minutes later
Brief Answer:
She is NOT pregnant!

Detailed Answer:

Thanks for your query.

Firstly, chances of pregnancy are practically NIL. This is particularly when your gf has had three normal periods at regular intervals and for normal duration.

HENCE, JUST RELAX. Just forget about what you read online: that's a different condition altogether: it is nothing but a threatened abortion- which manifests (in pregnant females) as occasional/IRREGULAR spotting which does NOT coincide with the expected date(s) of periods.

Abdominal bloating was apparently due to an intestinal infection, indigestion or worm infestation. A 5-day course of metronidazole and a single tablet of albendazole 400mg will suffice. Similarly, oily skin and acne (pimples) too have nothing to do with pregnancy. Pimples occur on oily skin, due to bacterial infection entering into the sweat glands and subsequent blockage of the openings of sweat glands in the skin. A course of appropriate antibiotics, frequent washing of face with soap and water; avoidance of squeezing of pimples, will suffice.

If you have any further clarifications, I will be happy to answer.

Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: Took emergency contraceptive pill after having sex. Any chance of pregnancy? 3 hours later
Thanks doctor, it is really satisfactional help.
One thing I want to bring in she has some leg pain earlier nd dat too nly when she walk too much.does this any effect of anything.
So it means that no way periods can come if anyone is pregnant.heard of some implantation bleeding and decidual bleeding which happenin first three month as availble online.can you help in understanding of it, is there possiblity of any such bleeding happen for 3 consecutive month.
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer:
Your partner is not pregnant

Detailed Answer:

I reassure once again that your gf is not pregnant. Firstly, there was no penetration from your side. Nor did you spurt inside her vagina. Further, your gf had taken Ipill, followed by withdrawal bleeding. Lastly, your gf did NOT have any features of pregnancy

Decidual bleeding is not true blood, but brownish or a pink discharge, NOT true/frank blood. It occurs to expel the inner lining of the uterus so as to keep it healthy. It occurs due to imbalance in the female hormones. And, so is the case with the so-called implantation bleeding, which may mimic as menstruation, but occurs as few drops of blood.

Actually, production of a particular female hormone rises significantly so as to prepare the uterus to have a favorable environment for the fertilized egg to get implanted. It is this increase in the hormone which is detected in the pregnancy test.

In the absence of fertilization of the ova, there is a rapid fall in the levels of this hormone. Thus, there is reverse imbalance between the female hormones, which uncommonly cause decidual/implantation bleeding.

So, please relax and there is nothing to worry about. UNDER NO CIRCUMSTANCES DO REGULAR PERIODS COME DURING PREGNANCY.

Lastly, pain in legs after prolonged walking may be due to anemia or doctor, who would order blood hemoglobin level and Vitamin B12 estimation. she can have Vitamin B12 = 1500micrograms daily for 1-2 months : her leg pains will also disappear.

hope I have answered your query.

Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor